Jump to content
Sign in to follow this  
elm

New to WellbutrinXL

Recommended Posts

Hi! I started WellbutrinXL 150 4 days ago. I’ve seen a few posts about a honeymoon period where people feel better. I don’t feel that at all, I know it is different from person to person. I feel much calmer which has been good for my anxiety but I do feel a little foggy and I notice the depression more. I’m not more depressed I’m about the same. 

Normally I am on the verge of very hyper at work which made me wonder if that was just nervous energy. 

Any feedback or ideas?

elm

Share this post


Link to post
Share on other sites

I was told to take it when I wake up but found the drug to be sedating for me. So I now take it before bed. 

It's still very early to have the depression start to lift for you. It took about a week and a half for me. And I'm holding steady a month in. 

Now there is also a possibility that they may raise the dose for you as time goes on and that is when you'll see the depression lift. I started at 150 but am now at 300. 

Stick with it and keep in touch with your doc if anything unusual occurs. 

But these things take time and patience to reap the full rewards. This is something I'm learning as I go further with my Wellbutrin prescription. So I try not to get too frustrated. But part of me wants the depression completely gone immediately. 

I'm giving myself a good 8 weeks before I make a final ruling if this is working for me or not.  

Share this post


Link to post
Share on other sites

Thanks for the reply. My Dr said to go 6 months before making a decision on it, but I’m sure it is without any negative side effects. It started to make me wonder though if this treats people with ADHD and that part is working for me do I not maybe have anxiety but adult adhd... I feel so much more calmer with this than before. I feel like someone who takes adhd medication looks. (I work with a lot of kids who have it). So it is apparent when they are on their medication and not just a though. 

Thanks rilo4

Share this post


Link to post
Share on other sites

There actually is an overlap in symptoms regarding ADHD and anxiety disorder. If you google this topic you'll find that sometimes its hard to tell one from the other. So it may be worth exploring just to rule it out. 

If you do have it, okay, now you have a clearer picture of what to work on so you can manage it and live life to the fullest. 

If not, hey, its one less thing to worry about and you can work at what's already on your plate so to speak. 

I do know people with ADHD who have taken Wellbutrin and while many say it's not a good drug for anxiety, there are studies out there that show its no better or worse than the other drugs that are commonly used. Many people experienced less anxiety while taking it. 

This is what I'm hoping for. The depression is lifting but I'm waiting for the anxiety to really fall away. And it is, just slower than I would like. 

We'll all get to that better place eventually. 

Share this post


Link to post
Share on other sites
5 hours ago, rilo45 said:

There actually is an overlap in symptoms regarding ADHD and anxiety disorder. If you google this topic you'll find that sometimes its hard to tell one from the other. So it may be worth exploring just to rule it out. 

If you do have it, okay, now you have a clearer picture of what to work on so you can manage it and live life to the fullest. 

If not, hey, its one less thing to worry about and you can work at what's already on your plate so to speak. 

I do know people with ADHD who have taken Wellbutrin and while many say it's not a good drug for anxiety, there are studies out there that show its no better or worse than the other drugs that are commonly used. Many people experienced less anxiety while taking it. 

This is what I'm hoping for. The depression is lifting but I'm waiting for the anxiety to really fall away. And it is, just slower than I would like. 

We'll all get to that better place eventually. 

Thanks for the boost. Did you have any side effects and if so, how did it take for them to alleviate? 

elm

Share this post


Link to post
Share on other sites

You're most welcome. I did have side effects.

They started when I went up to 300. My anxiety spiked, I git dizzy, dry mouth and hand tremor. The worst of these symptoms began to fade after a week and continue to do so day by day. It's to the point now that I am not dizzy, no dry mouth, and that jittery anxious feeling like I had way too much caffeine is gone. The only thing lingering is a very slight hand tremor but that too is fading. There were some times in that first week on 300 that I needed a hug. 

I notice the hand tremor gets worse when I haven't eaten so a good meal levels me back out. Wellbutrin can be an appetite suppressant so it's easy to skip a meal and think all will be fine. Oh no! Not for me at least. So I make sure I am eating consistently. Not more but I just have to be mindful about skipping meals. Otherwise, I become a jittery mess.  But again, the severity of that is dissipating too.  

So you may have a bumpy ride id they up the dose but hang in there. If it's too much they can always move you back down. 

 

 

 

 

Share this post


Link to post
Share on other sites

Good to know. I’m have had some of the jitters but I think some comes because of taking my meds before I eat but I eat when I get to work and I’m afraid I’ll forget my med if I take it to work. I could probably eat a little something. I missed lunch today and truly noticed it. When I do back for a follow up I’m going to tell them not to increase my dose then. Maybe wait a while longer if I need it increased. The hand tremor sounds crazy. 

 

I have taken this medication before but it was a looooooong time ago and don’t remember any side effects. Was the hand tremor noticible to other people?

Share this post


Link to post
Share on other sites
On 4/3/2019 at 8:27 PM, elm said:

Was the hand tremor noticible to other people?

For me, yes. Very much so. Forget about holding up a glass of water to drink or any intricate movements with the hand. Using the mouse on my computer and track pad on my laptop was awful. 

Now I'm okay. But I have to make sure I'm eating well or else it's like I have some neurological disorder. 

My psychiatrists says if it gets way too out of hand she will put me on Effexor. 

I really can reduce the effects by eating first thing when I get up. Kind goes back to the old wisdom of breakfast being the most important meal of the day. 

Share this post


Link to post
Share on other sites

I’ve started taking it with food and it has made such a difference with my stomach, headache and I wonder if fogginess. I’m really feeling so much better. Thanks for the suggestion Rilo45! 

elm

Share this post


Link to post
Share on other sites

I’m so glad I’ve found this discussion. I know I’m still adjusting to it but it’s been a struggle. Sometimes I feel great and sometimes I’m shaky tired weak and feel like I get overheated very easily. It’s been about 2 weeks (1 of those weeks I was on an antibiotic and that was hell). I never thought to try taking my medicine with food first. When I first started it I was taking it right before bed (xl formula 150) which wasn’t bad initially but now I feel it may be messing with my sleep. Part of me wants to see if I can take it during the middle of the day with lunch maybe if it’s extended release it would be fine?

Share this post


Link to post
Share on other sites

Hey there! I’m not really sure. I have been taking something at night to help me fall asleep as I adjust. I take mine first thing in the morning. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...